Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 182, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2015, 7:11 PM EDT for Granville County, Person County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 18, 2015, 8:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:16 PM EDT | TSTM WND DMG | 2 Ene Bethel Hill, NC | TREE DOWN ACROSS HIGH PLAINS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS52 KRAH 182311
SVRRAH
NCC077-145-190000-
/O.NEW.KRAH.SV.W.0182.150718T2311Z-150719T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERSON COUNTY IN CENTRAL NORTH CAROLINA...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 800 PM EDT
* AT 711 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF VIRGILINA...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...CONCORD...STOVALL...OAK HILL...SURL...BETHEL
HILL...BUSHY FORK...HYCO LAKE AND HYCO MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3654 7851 3620 7851 3622 7880 3624 7880
3625 7914 3654 7913
TIME...MOT...LOC 2311Z 267DEG 27KT 3643 7879
$$4 follow-up statements
723
WWUS52 KRAH 182328
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT SAT JUL 18 2015
NCC077-145-190000-
/O.CON.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
PERSON NC-GRANVILLE NC-
728 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN PERSON AND GRANVILLE COUNTIES...
AT 728 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF
OXFORD...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...STOVALL...MAYO RESERVOIR...BEREA...OAK HILL...
SURL...BETHEL HILL...MORIAH AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3654 7851 3620 7851 3622 7880 3624 7880
3625 7902 3654 7895
TIME...MOT...LOC 2328Z 267DEG 27KT 3644 7863
$$492
WWUS52 KRAH 182347
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SAT JUL 18 2015
NCC145-182356-
/O.CAN.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
PERSON NC-
747 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3620 7851 3622 7880 3636 7880 3654 7879
3654 7851
TIME...MOT...LOC 2346Z 267DEG 27KT 3645 7846
$$
NCC077-190000-
/O.CON.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
GRANVILLE NC-
747 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GRANVILLE COUNTY...
AT 746 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED 8 MILES NORTH OF HENDERSON...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
OXFORD...STOVALL...BEREA...OAK HILL AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3620 7851 3622 7880 3636 7880 3654 7879
3654 7851
TIME...MOT...LOC 2346Z 267DEG 27KT 3645 7846
$$678
WWUS52 KRAH 182348
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT SAT JUL 18 2015
NCC077-190000-
/O.CON.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
GRANVILLE NC-
748 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GRANVILLE COUNTY...
AT 748 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR OXFORD...
MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OXFORD...STOVALL...BEREA...OAK HILL AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3620 7851 3622 7880 3636 7880 3654 7879
3654 7851
TIME...MOT...LOC 2348Z 270DEG 16KT 3641 7860
$$801
WWUS52 KRAH 182357
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT SAT JUL 18 2015
NCC077-190006-
/O.EXP.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
GRANVILLE NC-
757 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE COUNTY WILL EXPIRE
AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN AND FREQUENT LIGHTNING IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3620 7851 3622 7880 3636 7880 3654 7879
3654 7851
TIME...MOT...LOC 2346Z 267DEG 27KT 3641 7860
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:49 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 18, 3:49 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 349 PM EDT SAT JUL 18 2015 .SYNOPSIS...A SURFACE TROUGH WILL DEVELOP OVER THE AREA TODAY AND REMAIN ACROSS THE REGION INTO NEXT WEEK. AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEASTWARD FROM FROM THE OHIO VALLEY THIS MORNING AND ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. && .NEAR TERM /THROUGH TONIGHT/... AS OF 345 PM SATURDAY... A SHORTWAVE IS SPURRING A LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL AND EASTERN PORTIONS OF THE CWA AT THIS HOUR. THE NORTHERN HALF OF THE LINE HAS BEEN STRONG ENOUGH TO PRODUCE DAMAGING WINDS IN THE NORTHEASTERN COUNTIES. THIS LINE WILL CONTINUE EASTWARD AND EXIT THE CWA BY MID-EVENING. ON EITHER SIDE OF THE LINE TEMPERATURES HAVE GOTTEN INTO THE MID 90S BUT DEWPOINTS HAVE REALLY COME DOWN IN THE NORTHWEST BEHIND THE LINE. THEREFORE HEAT INDICES OF 100-104 HAVE ARE ONLY STILL PREVALENT IN THE SOUTHEASTERN COUNTIES. LATE THIS EVENING...HIGH RESOLUTION MODELS STILL SHOW A CHANCE FOR SOME SHOWERS IN THE TRIAD BEFORE QUICKLY DISSIPATING BUT OTHERWISE SHOULD BE A DRY NIGHT ONCE THE SHORTWAVE MOVES OFF TO THE EAST. LOW TEMPERATURES TONIGHT IN THE LOW 70S. WITH A LOT OF LINGERING MOISTURE FROM THE AFTERNOON CONVECTION...EXPECT SOME MVFR FOG TO FORM OVERNIGHT...ESPECIALLY IN THE SOUTH AND EAST WHERE DEWPOINTS ARE EXPECTED TO REMAIN SLIGHTLY HIGHER. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 345 PM SATURDAY... WITH NO NOTABLE SHORTWAVES IN THE UPPER LEVEL NORTHWESTERLY FLOW...IT SHOULD BE A QUIETER DAY CONVECTIVELY AS MODELS ONLY HINT AT SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY ASSOCIATED WITH THE SEA BREEZE FRONT AND PIEDMONT TROUGH. OTHERWISE THE FORECAST PROBLEM OF THE DAY WILL BE HEAT INDICES AS TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 90S ACROSS THE AREA WITH DEWPOINTS IN THE 70S. THIS WILL LEAD TO POTENTIAL HEAT INDICES OF CLOSE TO THE 105 DEGREE CRITERIA NEEDED FOR A HEAT ADVISORY. THAT BEING SAID...THERE IS ALSO A CHANCE THAT AFTERNOON DEWPOINTS WILL MIX OUT INTO THE UPPER 60S. IF THIS HAPPENS...HEAT INDICES WILL REMAIN BELOW CRITERIA. WILL HOLD OFF ON A HEAT ADVISORY FOR NOW BUT IF ONE WERE TO BE PUT OUT LATER ON IT WOULD BE FOR MAINLY SOUTHEASTERN COUNTIES. LOWS ON SUNDAY NIGHT IN THE MIDDLE 70S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 310 PM SATURDAY... MON: HOT WITH LOWER-THAN-USUAL (FOR SUMMERTIME) STORM CHANCES. WE REMAIN BENEATH NORTHWESTERLY STEERING FLOW... ON THE NE SIDE OF THE SPRAWLING RIDGE FROM NW MEXICO ACROSS TX AND THE LOWER MISS VALLEY... BUT THIS FLOW IS VERY LIGHT OVER NC WITH THE STRONGER MID LEVEL WINDS AND DIFFLUENCE WELL TO OUR NW. A PROMINENT PERTURBATION CROSSING KS/NRN/MO/IL/OH VALLEY INTO MON EVENING MAY HELP BUILD SHORTWAVE RIDGING DOWNSTREAM OVER NC MUCH OF THE DAY... AND ACCORDINGLY THE MODELS ARE FORECASTING LITTLE POTENTIAL BUOYANCY WITH NC MUCAPE VALUES GENERALLY BELOW 1000 J/KG EVEN AT PEAK HEATING... ALONG WITH SUB-20 KT DEEP LAYER SHEAR... AND A WARM 500- 300 MB LAYER. A WEAK SURFACE TROUGH WILL HOLD OVER THE COASTAL PLAIN... AND THIS AREA WITH ITS HIGHER SURFACE DEWPOINTS MAY SEE A BIT BETTER CHANCE FOR AFTERNOON CONVECTION... BUT STILL MEAGER GIVEN THE LACK OF STRONG DYNAMIC OR THERMODYNAMIC SUPPORT. ANYTHING THAT CAN GET GOING MAY GENERATE ENHANCED DOWNDRAFTS GIVEN THE INVERTED-V FORECAST SOUNDING APPEARANCE AND DCAPE NEARING 1000 J/KG. WILL KEEP POPS LOW AT 15-30% AT MOST... HIGHEST EAST OF I-95. OUR LOW LEVEL THICKNESSES SHOULD BE WELL ABOVE NORMAL (BY 15-20 M)... WITH THE MID LEVEL ANTICYCLONE CENTERED IN THE CLIMATOLOGICALLY IDEAL LOCATION FOR ATYPICALLY HOT TEMPS IN NC. FOLLOWING THIS AND WITH THE WARMING TREND OF GUIDANCE... EXPECT HIGHS OF 95-100... A FEW DEGREES SHY OF THE DAILY RECORD HIGHS. HEAT INDICES COULD REACH 103-104 DEGREES MAINLY IN THE SOUTHEAST... ALTHOUGH IF DEWPOINTS DON'T SLIP INTO THE UPPER 60S WITH MIXING... READINGS COULD HIT 105 BRIEFLY. WE MAY SEE ISOLATED DYING SHOWERS SPILLING OVER FROM THE HIGHER TERRAIN MON NIGHT. WARM LOWS OF 71-76. TUE: CONTINUE HOT WITH BETTER STORM CHANCES THAN MON. STILL ANTICIPATE ABOVE NORMAL TEMPS BUT WILL PROBABLY BE MUTED FROM MONDAY'S READINGS BY UPSTREAM CONVECTIVE DEBRIS CLOUDS MOVING OVERHEAD... TRIMMING HEATING A BIT... SO EXPECT TUE HIGHS TO BE A DEGREE OR TWO LOWER THAN MONDAY'S... DESPITE THICKNESSES COMPARABLE TO THOSE EXPECTED MONDAY. HEAT INDICES SHOULD ONCE AGAIN APPROACH 103-104 DEGREES IN THE SOUTHEAST. PROJECTED MUCAPE TUE IS STILL UNIMPRESSIVE... JUST 750-1500 J/KG... WITH MEAGER DEEP LAYER SHEAR OF AROUND 20 KTS. BUT DYNAMIC FORCING WILL BE ON THE UPSWING AS THE MID LEVEL LOW OVER QUEBEC DIGS ACROSS THE GREAT LAKES AND NORTHEAST... PROVIDING SLIGHT DPVA AND HEIGHT FALLS ESPECIALLY LATE TUE THROUGH TUE NIGHT... IN CONJUNCTION WITH THE SURFACE COLD FRONT PUSHING IN FROM THE NW. WILL TOP OUT POPS AT 30-40%... ALTHOUGH THIS MAY RISE IN LATER FORECASTS IF TIMING CAN BE PINNED DOWN. WED-SAT: MOST OF THE AREA (EXCEPT FOR SE SECTIONS) WILL BE IN A RELATIVE LULL CONVECTION-WISE AS THE SURFACE FRONT IS EXPECTED TO SETTLE OVER SRN/ERN NC WITH HIGH PRESSURE STARTING TO BUILD IN FROM THE NW. WILL KEEP GOOD CHANCE POPS ACROSS THE SOUTH AND EAST WED WHERE PW VALUES WILL BE NEAR TO ABOVE NORMAL... HOWEVER DRIER AIR ELSEWHERE SHOULD LIMIT STORM COVERAGE OVER THE NORTH AND WEST WED. CONVECTION CHANCES LOOK TO RISE THU AND PEAK FRI... AS STRONG SHORTWAVE ENERGY MOVES ESE INTO THE MIDATLANTIC REGION... INTO THE MEAN TROUGH BASE... WITH A NORTHWARD SURGE OF THE SURFACE FRONTAL ZONE. THE INITIALLY LOWER PW VALUES CLIMB BACK UP CLOSE TO 2.0 INCHES ESPECIALLY IN THE SOUTH HALF FRI... AND THIS IS WHERE THE GREATEST COVERAGE SHOULD BE. THE MID LEVEL TROUGH AXIS AND SURFACE FRONT SHOULD THEN SETTLE SOUTHEAST OF THE NC... USHERING IN A SLIGHTLY DRIER AIR MASS TO START THE WEEKEND. THICKNESSES SUGGEST CONTINUED ABOVE NORMAL TEMPS WED... A COUPLE OF DEGREES COOLER BUT STILL SLIGHTLY ABOVE NORMAL THU... THEN NEAR NORMAL FRI/SAT. -GIH && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 200 PM SATURDAY... 24 HOUR TAF PERIOD: A LINE OF CONVECTION IS MOVING OVER KRDU AT THIS TIME AND WILL BE APPROACHING KRWI IN THE NEXT FEW HOURS IF IT HOLDS TOGETHER. TO THE SOUTH...MORE SCATTERED THUNDERSTORMS WILL APPROACH THE VICINITY OF KFAY BY 20Z OR SO. WIND GUSTS OF 40-50 KTS ARE POSSIBLE WITH THESE STORMS BUT THE MAJORITY OF CONVECTION WILL SEE WIND GUSTS REMAIN UNDER 30 KTS. BEHIND THE LINE...WINDS ARE EXPECTED TO BRIEFLY GO NORTHWESTERLY BEFORE RETURNING TO A GENERAL SOUTHEASTERLY FLOW. OVERNIGHT...SOME VFR VISIBILITIES ARE POSSIBLE AROUND DAYBREAK. WITH NO DISCERNIBLE SHORT WAVE IN THE AREA...CONVECTIVE COVERAGE SUNDAY AFTERNOON SHOULD BE LESS THAN THIS AFTERNOON. LONG TERM: WITH A RETURN TO SOUTHERLY FLOW...EXPECT AN UPTICK IN DIURNAL COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING SATURDAY AFTERNOON/EVENING AND CONTINUING THROUGH THE END OF THE LONG TERM WHICH COULD PRESENT SOME ADVERSE CONDITIONS EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...ELLIS SHORT TERM...ELLIS LONG TERM...HARTFIELD AVIATION...ELLIS
Hazardous weather outlook, Jul 18, 6:34 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 634 PM EDT SAT JUL 18 2015 NCZ007-021>023-038-039-192245- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 634 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ008>011-024>028-040>043-073>078-083>086-088-089-192245- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 634 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL PEAK BETWEEN 100 AND 105 DEGREES EACH AFTERNOON...BEGINNING SUNDAY AND CONTINUING INTO THE FIRST HALF OF NEXT WEEK. A HEAT ADVISORY MAY BE NECESSARY FOR SECTIONS OF CENTRAL NC EARLY NEXT WEEK.
In the hours before
Special weather statement, Jul 18, 4:57 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 457 PM EDT SAT JUL 18 2015 NCZ022-182130- GUILFORD- 457 PM EDT SAT JUL 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN GUILFORD COUNTY UNTIL 530 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCLEANSVILLE...OR 11 MILES SOUTHEAST OF GREENSBORO...MOVING SOUTHEAST AT 5 MPH. TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...MCLEANSVILLE...GIBSONVILLE...PLEASANT GARDEN...FOREST OAKS...LAKE GUILFORD MACKINTOSH MARINA AND CLIMAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3612 7954 3590 7954 3591 7980 3612 7975 TIME...MOT...LOC 2056Z 315DEG 6KT 3601 7964
Local storm report, Jul 18, 5:14 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG BENSON 35.38N 78.55W
07/18/2015 JOHNSTON NC 911 CALL CENTER
TREES DOWN IN ROADWAY, REPORTED BY COUNTY
911.
&&
RAHLocal storm report, Jul 18, 5:42 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 SE WENDELL 35.76N 78.35W
07/18/2015 JOHNSTON NC 911 CALL CENTER
TREES DOWN IN THE ROADWAY, REPORTED BY
COUNTY 911.
&&
RAHLocal storm report, Jul 18, 5:48 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 4 NE BENSON 35.42N 78.50W
07/18/2015 JOHNSTON NC 911 CALL CENTER
TREES IN ROADWAY, REPORTED BY COUNTY 911.
&&
RAHLocal storm report, Jul 18, 6:07 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 SSW WILSON 35.72N 77.93W
07/18/2015 WILSON NC 911 CALL CENTER
TREE BLOWN DOWN ONTO A CAR. TIME RADAR EST.
&&
RAHSpecial weather statement, Jul 18, 6:50 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 650 PM EDT SAT JUL 18 2015 NCZ007-182330- PERSON- 650 PM EDT SAT JUL 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PERSON COUNTY UNTIL 730 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROXBORO...MOVING EAST AT 15 MPH. TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROXBORO...CONCORD...SURL...BETHEL HILL...BUSHY FORK...HYCO LAKE... HYCO MARINA AND MAYO RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK SHELTER NOW! && LAT...LON 3627 7881 3628 7915 3652 7914 3652 7880 TIME...MOT...LOC 2250Z 290DEG 13KT 3639 7903
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:52 PM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 68 min |
| Jul 18, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 49 min |
| Jul 18, 2:06 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Wake | 39 min |
| Jul 18, 2:07 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 38 min |
| Jul 18, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Jul 18, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 41 min |
| Jul 18, 3:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 65 min |
| Jul 18, 3:33 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee | 42 min |
| Jul 18, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 54 min |
| Jul 18, 3:53 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Jul 18, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 18, 4:34 PM EDT | Special Weather Statement | RAH | Cumberland | 26 min |
| Jul 18, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 67 min |
| Jul 18, 4:57 PM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 57 min |
| Jul 18, 6:50 PM EDT | Special Weather Statement | RAH | Person | 40 min |
| Jul 18, 7:59 PM EDT | Special Weather Statement | RAH | Granville, Vance | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.